Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 51, NWS Springfield, MO

May 25, 2007Douglas County, Missouri

NWS Springfield, MO issued this flash flood warning at May 25, 2007, 1:39 PM CDT for Douglas County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2007, 1:39 PM CDT (18:39 UTC)
Expired
May 25, 2007, 4:45 PM CDT
In force
3 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Douglas County, MO

The radar

The Springfield radar (KSGF), 107 km from the middle of the area, began a volume at 18:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 6.7 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 164 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 97 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
164 J/kg
Mixed-layer CIN
-52 J/kg
Mixed-layer LCL
844 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
97 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 251842
FFWSGF
MOC067-252145-
/X.NEW.KSGF.FF.W.0051.070525T1839Z-070525T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
139 PM CDT FRI MAY 25 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DOUGLAS COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 445 PM CDT.

* AT 138 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE  
  WARNED AREA. RADAR HAS ESTIMATED 2.5 INCHES OF RAIN FELL SOUTHEAST 
  OF VANZANT ALONG THE PRAIRIE HOLLOW CREEK. IN ADDITION...MORE 
  HEAVY RAINFALL DEVELOPING ACROSS EASTERN OZARK COUNTY WILL LIKELY 
  FALL ACROSS EASTERN DOUGLAS COUNTY THROUGH 3 PM. 

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF EASTERN
  DOUGLAS COUNTY...INCLUDING THE TOWNS OF VANZANT...GENTRYVILLE AND
  DRURY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238

$$

JLT
2 follow-up statements
000 
WGUS73 KSGF 251917
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
212 PM CDT FRI MAY 25 2007

MOC067-252145-
/X.CON.KSGF.FF.W.0051.000000T0000Z-070525T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-
212 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN DOUGLAS COUNTY...

AT 207 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED 
AREA. SINCE 1230 PM...RADAR HAS ESTIMATED NEARLY THREE INCHES OF 
RAIN FELL IN A SMALL AREA EAST...AND SOUTHEAST OF VANZANT AND DRURY. 
SOME OF THE LOCAL COUNTY ROADS DIRECTLY AFFECTED BY THE FLOOD WATERS 
WILL BE HIGHWAY AH...HIGHWAY W AND HIGHWAY EE. IN ADDITION...SOME OF 
THE RURAL ROADWAYS OF 260...270 AND 272 WILL ALSO BE AFFECTED BY THE 
FLOOD WATERS. THE PRAIRIE HOLLOW BASIN...SOUTHEAST OF VANZANT IS THE 
MAIN AREA THAT RECEIVED THE HEAVIEST RAINFALL SINCE 1230 PM. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238

$$

JLT
000 
WGUS73 KSGF 252045
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
341 PM CDT FRI MAY 25 2007

MOC067-252145-
/X.CON.KSGF.FF.W.0051.000000T0000Z-070525T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
DOUGLAS MO-
341 PM CDT FRI MAY 25 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM CDT FOR
EASTERN DOUGLAS COUNTY...

AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW
MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS PORTIONS OF THE 
WARNED AREA. ALTHOUGH THE HEAVIEST RAINFALL HAS ENDED ACROSS EASTERN 
DOUGLAS COUNTY...ANOTHER THUNDERSTORM NORTHEAST OF BRUSHYKNOB ON 
HIGHWAY C...SOUTH OF NORWOOD...HAS RECEIVED NEARLY 2.5 INCHES OF 
RAINFALL SINCE 230 PM. LOW WATER CROSSINGS ALONG FOX CREEK WILL 
LIKELY BE AFFECTED BY THE RUNOFF FROM THIS HEAVY RAINFALL. THOSE WHO 
LIVE ALONG COUNTY ROAD 138...EAST OF HIGHWAY C...ALONG FOX 
CREEK...ARE THE MOST AFFECTED BY THIS FLOOD WARNING. 

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF EASTERN 
DOUGLAS COUNTY.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL 
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE 
BANKS OF CREEKS AND STREAMS.

LAT...LON 3705 9212 3680 9213 3682 9247 3701 9238

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at May 25, 6:15 AM CDT, 7 hours 24 minutes earlier.

Area forecast discussion, May 25, 6:15 AM CDT, 7 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
615 AM CDT FRI MAY 25 2007

UPDATED AVIATION DISCUSSION

.DISCUSSION...

CURRENTLY...WEAK SURFACE FRONT EXTENDING FROM CENTRAL ILLINOIS
SOUTHWEST TO SPRINGFIELD...THEN INTO CENTRAL OKLAHOMA. SOME SHOWER
ACTIVITY DEVELOPING ALONG THE FRONT ACROSS EAST CENTRAL MISSOURI
THIS MORNING. FRONT FORECAST TO REMAIN OVER SOUTHERN MISSOURI
THROUGH THE NEXT 24 TO 36 HOURS AND SERVING AS THE FOCUSING
MECHANISM FOR SCATTERED SHOWERS AND THUNDERSTORMS. WRF SHOWING CAPES
THIS AFTERNOON AROUND 500-600 J/KG. WITH WEAK SHEAR...WEAK WINDS
ALOFT AND CLOUD COVER...WOULD NOT EXPECT MUCH IN THE WAY OF SEVERE
THUNDERSTORMS TODAY. LOOKS LIKE THUNDERSTORMS COULD GIVE US SOME
GOOD RAINFALL AMOUNTS AS THEY WOULD BE MOVING VERY SLOWLY...SO MAIN
THREAT TODAY WOULD BE ISOLATED FLASH FLOODING.

FRONT BEGINS TO PUSH NORTH SATURDAY INTO CENTRAL MISSOURI BY THE
AFTERNOON. CONTINUE TO SEE LACK OF ANY STRONG WINDS THROUGH THE
COLUMN...SO STORMS WILL CONTINUE TO BE SLOW MOVERS. GFS SOUNDINGS
SHOWING PWATS UP TO 1.60 INCHES SATURDAY AFTERNOON ACROSS THE
CWA...WITH HIGH/SKINNY CAPE PROFILE THAT WOULD INDICATE STORMS TO BE
EFFICIENT RAIN PRODUCERS. SO WILL POSSIBLE HEAVY RAIN IN HWO. FRONT
STALLS OUT OVER NORTHERN MISSOURI SUNDAY BEFORE PUSHING OFF TO THE
NORTHEAST MONDAY. WITH SUMMERTIME PATTERN IN PLACE...KEPT CHANCE
POPS THROUGH THE FORECAST PERIOD WITH BEST CHANCE OF ANY PRECIP
DRIVEN BY AFTERNOON HEATING.

GCC

&&

.AVIATION...
FOR THE 1200 UTC KSGF/KJLN TAFS...IFR CONDITIONS DEVELOPED OVER
NORTHEAST OK/SOUTHEAST KS/SOUTHWEST MO LAST NIGHT. THE CLOUDS AND
FOG HAVE BEEN FAIRLY SHALLOW...AND ONLY SLOWLY ADVECTING EAST AND
NORTHEAST UP THE MO OZARK PLATEAU...REACHING THE SPRINGFIELD AREA
WITH IN THE LAST 30 MINUTES. WILL HAVE IFR/LIFR VISIBILITY AT KSGF
AND IFR/LIFR CEILINGS AT KJLN TO START. GIVEN THE SHALLOW DEPTH OF
THE STRATUS...IT SHOULD MIX OUT FAIRLY QUICKLY THIS MORNING. CANT
RULE OUT SOME SHOWERS/TSTMS. ONGOING ISOLD SHOWERS HAVE OCCURRED
NORTH OF KSGF THROUGH MOST OF THE NIGHT...AND BELIEVE THAT TREND
WILL CONTINUE AS THE WEAK FRONT OVER THE AREA BEGINS TO LIFT BACK TO
THE NORTH.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 25, 1:04 PM CDT, 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT FRI MAY 25 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-261815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
104 PM CDT FRI MAY 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

 SCATTERED THUNDERSTORMS CAPABLE OF PRODUCING DOWNBURST WINDS IN
 EXCESS OF 60 MPH ALONG WITH CLOUD TO GROUND LIGHTNING.

  AREAS AFFECTED AND TIMING:

 SCATTERED THUNDERSTORMS WILL OCCUR OVER AREAS OF EXTREME SOUTHEAST
 KANSAS AND THE MISSOURI OZARKS THROUGH THIS AFTERNOON.

  DISCUSSION:

 A MOIST AIRMASS IN PLACE WILL CONTINUE TO INTERACT WITH A STALLED OUT
 FRONTAL BOUNDARY POSITIONED SLIGHTLY NORTH OF THE INTERSTATE 44
 CORRIDOR. THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THIS REGION.
 A FEW OF THE STRONGER STORMS WILL LIKELY PRODUCE DOWNBURST WINDS IN
 EXCESS OF 60 MPH. ISOLATED AREAS OF FLASH FLOODING WILL LIKELY OCCUR
 THIS AFTERNOON...ESPECIALLY OVER ANY LOCATIONS THAT EXPERIENCE SLOW
 MOVING OR TRAINING THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

 SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE ON
 SATURDAY THROUGH THE MEMORIAL DAY WEEKEND AS THE FRONT BEGINS TO
 LIFT NORTHWARD INTO CENTRAL AND NORTHERN MISSOURI. HEAVY RAINFALL
 AND LOCALIZED  FLOODING WILL BE POSSIBLE ACROSS PORTIONS OF CENTRAL
 MISSOURI SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CRAMER

In the hours before

Special weather statement, May 25, 1:02 PM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
102 PM CDT FRI MAY 25 2007

MOZ089-090-094-251900-
LAWRENCE MO-GREENE MO-DADE MO-
102 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR DADE...GREENE AND LAWRENCE COUNTIES
UNTIL 200 PM CDT...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ASH GROVE TO 7 MILES
SOUTH OF EVERTON TO 5 MILES WEST OF MOUNT VERNON...MOVING NORTH AT
10 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY
Special weather statement, May 25, 1:04 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT FRI MAY 25 2007

MOZ069-080-081-251900-
LACLEDE MO-DALLAS MO-CAMDEN MO-
104 PM CDT FRI MAY 25 2007

...SIGNIFICANT WEATHER ALERT FOR CAMDEN...DALLAS AND LACLEDE COUNTIES
UNTIL 200 PM CDT...

AT 1259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF
RICHLAND TO 7 MILES NORTHEAST OF CONWAY TO 7 MILES NORTHEAST OF FAIR
GROVE...MOVING NORTH AT 15 MPH.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 6:58 AM CDTDense Fog AdvisorySGFBarry, Christian, Dade, Greene, Lawrence, Stone2 hr
May 25, 12:42 PM CDTSevere Thunderstorm WarningSGFGreene10 min
May 25, 1:11 PM CDTSevere Thunderstorm WarningSGFLaclede18 min
May 25, 4:31 PM CDTFlash Flood WarningSGFShannon6 hr
May 25, 4:52 PM CDTFlash Flood WarningSGFGreene3 hr
May 25, 5:00 PM CDTFlash Flood WarningSGFBarton, Jasper, Newton6 hr
May 25, 5:10 PM CDTFlash Flood WarningSGFCedar, Dade, Dallas, Polk6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.